It is not known exactly what to expect from an overdose of Flumadine. Overdose effects may include agitation, an irregular heart rhythm, hallucinations, or even loss of life. Various treatment options are available for a Flumadine overdose, including certain medicines, "pumping the stomach," and supportive care.
Overdosing on Flumadine: An Overview
Flumadine® (rimantadine hydrochloride) is a prescription drug used to prevent and treat the flu (influenza). The effects of a Flumadine overdose can vary depending on a number of factors. For example, some of the factors that can affect the overdose include the size of the Flumadine dosage and whether it was taken with any other medicines, alcohol, food, or street drugs.
If you happen to overdose on Flumadine, seek medical attention immediately.
Symptoms of a Flumadine Overdose
Little is known about what to expect from a Flumadine overdose. However, more information is available about overdoses with amantadine (Symmetrel®), a very similar drug. Based on what is known about cases of amantadine overdose, the following effects may occur with a Flumadine overdose:
- An irregular heart rhythm (arrhythmia)
- Loss of life.
Treatment for a Flumadine Overdose
If the Flumadine overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Also, there is an antidote (physostigmine) that is sometimes used to treat overdoses of Flumadine or other similar drugs. Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For instance, if an arrhythmia occurs, medications may be given to help control the heart rhythm.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Flumadine.